MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PREVELEAK SURGICAL SEALANT; SEALANT, POLYMERIZING

BAXTER HEALTHCARE CORPORATION PREVELEAK SURGICAL SEALANT; SEALANT, POLYMERIZING
Model Number ADS201808
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Ct surgeon requested to use new product (preveleak) for open heart case.Vendor was present in the case and had brought in a "sample" of the product which was in the same box that the sterile product was packaged in.Before the case, registered nurse (rn) took product from core refrigerator and placed on cart in or.During case, surgeon asked for the product.Vendor had placed the sample product in the same area as the sterile product.When the surgeon requested the preveleak, she touched one of the packages and said "do not open that one, it is my sample product".Rn opened the product which vendor had not touched.At the end of the case vendor realized that opened product was indeed the "sample" product which was labeled as non-sterile, sample.Current identified issues: 1: the vendor should not bring in sample products into the or suite.2) the sample product was in the same packaging as the actual product for use which caused confusion.3) there were no packaging differences to differentiate the sample from the sterile package.4) sticker with "sample" warning was on only one side of the box.Patient now has to be followed closely to prevent and monitor for any systemic/cardiac infection that may result of having a non-sterile product placed on his sutures.

Brand Name
PREVELEAK SURGICAL SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
one baxter parkway
deerfield IL 60015
MDR Report Key19805532
Report Number19805532
Device Sequence Number8389580
Product Code NBE
UDI-Device Identifier05413765583582
UDI-Public(01)05413765583582
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
Report Date (Section F) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADS201808
Device Catalogue NumberADS201808
Device Lot NumberHA240106
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/23/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityHispanic
Date Report Sent to FDA05/10/2024